Hail, Stark
- When
- May 25, 6:25 AM MST to 6:30 AM MST
- Where
- Stark County, 0.69 mi N of Belfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 46.890, -103.200
Scattered thunderstorms over western North Dakota produced large hail during the mid morning hours of the 25th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Scattered thunderstorms over western North Dakota produced large hail during the mid morning hours of the 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 25, 6:07 AM MST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 807 AM CDT SAT MAY 25 2013 .UPDATE... ISSUED AT 805 AM CDT SAT MAY 25 2013 QUICK UPDATED TO ADD A MENTION OF A MORNING SHOWER OR THUNDERSTORM IN THE WEST. CURRENTLY CONVECTION ALONG THE MT/ND BORDER AND LIFTING NORTHEAST. ALSO BUMPED UP SKY COVER A BIT IN THE WEST AND ALSO FARTHER EAST WHERE EXTENSIVE FOG REMAINS. UPDATE ISSUED AT 649 AM CDT SAT MAY 25 2013 UPDATED THE FORECAST TO INCREASE FOG COVERAGE ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SOME SITES ARE REPORTING DENSE FOG AT TIMES. HOWEVER...DENSE FOG IS NOT WIDESPREAD. AS A RESULT...DECIDED TO HOLD OFF ON ISSUING A DENSE FOG ADVISORY AT THIS TIME. OTHERWISE...THE REMAINING WEATHER ELEMENTS ARE IN GOOD SHAPE. ONLY MODIFIED THE HOURLY SENSIBLE WEATHER GROUPS BASED ON CURRENT OBS/TRENDS. THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 429 AM CDT SAT MAY 25 2013 FOG IS THE FIRST ISSUE IN THE SHORT TERM. PATCHY FOG...SOME OF IT DENSE...HAS FORMED OVERNIGHT IN THE MOIST SOUTHEAST FLOW. HAVE EXPANDED THE FOG AREAS FROM THE PREVIOUS FORECAST ACROSS THE ENTIRE FORECAST AREA FOR EARLY THIS MORNING. POTENTIAL ISSUE IS IT NOT LIFTING UNTIL CONVECTION GETS GOING...WHICH WOULD THEN AFFECT HIGH TEMPERATURE FORECAST. CONVECTION IS THE NEXT AND MORE PRESSING ISSUE. SOUTHEAST MOIST FLOW WAS PUSHING DEW POINT TEMPERATURES UP INTO THE FAVORABLE RANGE...ABOVE 50...FOR SIGNIFICANT DESTABILIZATION OF THE ATMOSPHERE. SOUTHWEST FLOW ALOFT WILL BRING MID LEVEL ENERGY INTO SOUTHWEST NORTH DAKOTA BY EARLY AFTERNOON. THE MOST UNSTABLE AIR...ALONG WITH A LOW LEVEL SPEED MAX...IS FORECAST TO BE OVER THE SOUTHWEST PART OF THE AREA WITH SEVERE WEATHER POSSIBLE THERE...IN THE FORM OF LARGE HAIL...HIGH WINDS...AND HEAVY RAIN. HIGHLIGHTED AREA FOR SEVERE WEATHER IS FROM WATFORD CITY...THROUGH KILLDEER...DICKINSON...AND ELGIN...TO HETTINGER...AND WEST TO THE MONTANA BORDER. STORMS ARE SLOW TO MOVE NORTHEAST AND ARE FORECAST TO WEAKEN AS THEY MOVE INTO A LESS UNSTABLE REGIME. ANOTHER MID LEVEL WAVE ENTERS THE WEST OVERNIGHT WITH A REINFORCING SHOT OF STORMS. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 429 AM CDT SAT MAY 25 2013 THE MAIN FORECAST CONCERN FOR THE EXTENDED WILL BE THE CHANCES FOR SEVERE THUNDERSTORMS ACROSS SOUTHWESTERN NORTH DAKOTA SUNDAY AFTERNOON/EVENING. LOW-LEVEL MOISTURE ADVECTION IS PROGGED TO CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY. THIS COMBINED WITH TEMPERATURES IN THE LOW 70S WILL LEAD TO INCREASING INSTABILITY (MUCAPE VALUES UP TO 1000 J/KG) ACROSS SOUTHWESTERN NORTH DAKOTA SUNDAY AFTERNOON AND EVENING. AT THE SAME TIME...DEEP LAYER BULK SHEAR VALUES AROUND 35 KNOTS ARE PROGGED TO DEVELOP ACROSS THE REGION. THE FAVORABLE MOISTURE/INSTABILITY/AND SHEAR PROFILES WARRANT MENTIONING THE POTENTIAL FOR SEVERE WEATHER ACROSS SOUTHWESTERN NORTH DAKOTA SUNDAY AFTERNOON/EVENING. THIS LINES UP WELL WITH THE DAY 2 SPC CONVECTIVE OUTLOOK AND SURROUNDING OFFICES. FOR MONDAY AND BEYOND...THE UNSETTLED WEATHER PATTERN WILL CONTINUE. THE MEDIUM RANGE MODEL SOLUTIONS DIFFER WITH RESPECT TO THE THE TIMING AND LOCATION OF PRECIPITATION CHANCES THROUGH THE PERIOD. HOWEVER...THE MODELS ARE CONSISTENT WITH THE OVERALL SYNOPTIC PATTERN OF SOUTHWESTERLY FLOW ALOFT TRANSITIONING TO A CUT OFF LOW OVER THE NORTHERN PLAINS BY THE END OF THE WEEK. GIVEN THE MODEL DIFFERENCES...CONTINUED TO UTILIZE A BLEND OF SOLUTIONS THROUGH THE PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 805 AM CDT SAT MAY 25 2013 FOG HAS DEVELOPED AT MOST TAF SITES IN RESPONSE TO A MOIST SOUTHEAST FLOW INTO THE AREA. THUNDERSTORMS ARE FORECAST TO BREAK OUT IN THE SOUTHWEST...KDIK...AND SPREAD NORTHEAST TODAY...REACHING KJMS AFTER 26/00Z. SOME STORMS SOUTHWEST COULD PRODUCE LARGE HAIL AND HIGH WINDS BETWEEN 25/21Z AND 26/03Z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TWH SHORT TERM...JPM LONG TERM...TM AVIATION...TWH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT SAT MAY 25 2013 NDZ017-018-031>033-040>045-260945- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 436 AM CDT SAT MAY 25 2013 /336 AM MDT SAT MAY 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE FOG THIS SATURDAY MORNING. THE ATMOSPHERE WILL BECOME FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS THIS AFTERNOON AND INTO THE NIGHT. LARGE HAIL...HIGH WINDS...AND HEAVY RAIN WOULD BE POSSIBLE WITH THEM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. STORMS ON SUNDAY COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE. NDZ004-011-012-260945- BOTTINEAU-WARD-MCHENRY- 436 AM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE FOG THIS SATURDAY MORNING. THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE NIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS BASIN IN WARD...BOTTINEAU AND MCHENRY COUNTIES. FOR DETAILS VISIT WWW.WEATHER.GOV/BIS. CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE. NDZ001>003-005-009-010-013-019>023-025-034>037-046>048-050-051- 260945- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MERCER- OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 436 AM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE FOG THIS SATURDAY MORNING. THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE. JP MARTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 820 AM CDT SAT MAY 25 2013 NDZ017-031-251400- GOLDEN VALLEY ND-MCKENZIE ND- 720 AM MDT SAT MAY 25 2013 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN MCKENZIE AND NORTHWESTERN GOLDEN VALLEY COUNTIES UNTIL 800 AM MDT/900 AM CDT/... AT 715 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF TROTTERS...OR 59 MILES NORTHWEST OF DICKINSON...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TROTTERS... SKAAR... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TWH
The Bismarck radar (KBIS), 186 km away, was scanning. The volume nearest the first event began at 13:24 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2013Every state in 2013This day in weather historyWarnings in North Dakota, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445897, 445898.